Medical Questions > Womens Health > Birth Control Forum

Are these birth control side effects?

Must Read
Birth control is helpful in preventing pregnancy. Need to know more about birth control? Start here to learn more about popular methods of birth control....
You have many birth control options. Each works differently. What are the choices and what should you consider in order to help you make your decision? ...
Each method of birth control comes with risks to your health. What are the general problems you could encounter?...
I'm 16 and started the birth control pill 2 years ago. The first few months i had usual spotting in between periods but it eventually passed and the pill was working out fine for me. I've been having a harder time lately taking my pill on time, I've been getting early periods from missing pills and it's been horrible. My main concern is that i can no longer get sexually aroused. It's very embarrassing and i even went to my doctor about it. She told me that i should try something new, so she prescribed me the nuvaring. I haven't tried it yet. Will this make a difference? Does my embarrassing symptom have anything to do with me being on the pill for so long?

Please help Sad
Did you find this post helpful?
|

replied July 26th, 2010
Especially eHealthy
Courtnaa, A lack of sexual interest and arousal is certainly a side effect of birth control hormones. The way they work is to even out your hormone levels throughout your cycle to stop you from ovulating. The normal hormone boost that give you your ovulation horny are thus not present. Normally it will not take a few years though. I do think that because you are young, your hormone levels are still changing and that could have caused it to happen after 2 years.

Normally a change to a birth control pill with different hormones can fix it. The challenge is to find the correct hormones for your body. Nuvaring may be very well be it for you.

Skipping pills are really bad for your well being. Your body gets a shock when you skip pills or double up. Taking the pill is very important to feel healthy and happy about your birth control. The ring will definitely help a lot keeping your hormone levels stable.

Other medicine can also cause this reduced arousal. Things like antidepressants (SSRIs) and antihistamines are well known to cause this. Further to that you should lead a healthy lifestyle. Eat healthy, stay fit, keep your weight under control, look after your mental well being, avoid stress, avoid smoking, drinking and drugs and have fun.

Take care.
|
Did you find this post helpful?